Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 89, NWS Corpus Christi, TX

July 29, 2004Webb County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jul 29, 2004, 4:44 PM CDT for Webb County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2004, 4:44 PM CDT (21:44 UTC)
Expired
Jul 29, 2004, 5:45 PM CDT
In force
61 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Webb County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2004-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2197 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2004-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2197 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KCRP 292144
SVRCRP
TXC479-292245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
442 PM CDT THU JUL 29 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WEBB COUNTY IN TEXAS

* UNTIL 545 PM CDT

* AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM ABOUT 15 MILES NORTH OF LAREDO...MOVING 
NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  INTERSTATE 35 BY 450 PM CDT...

THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  HAIL UP TO THE SIZE OF PENNIES...
  WINDS UP TO 60 MILES AN HOUR...
  VERY FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING...

SEEK A STURDY SHELTER IMMEDIATELY STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN CORPUS CHRISTI.

LAT...LON 2770 9969 2740 9952 2777 9905 2816 9949

$$

94/MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:30 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 29, 3:30 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
330 PM CDT THU JUL 29 2004

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...UPPER TROUGH TO THE WEST
WILL LOSE MUCH OF ITS PUNCH AS IT PLOWS INTO THE RIDGE THAT AS
PERSISTED ACROSS THE TEXAS COAST...HOWEVER THE TROUGH WILL SHOVE THE
RIDGE ENOUGH AWAY FROM THE REGION TO ALLOW ISOLD TO SCATTERED
CONVECTION THROUGH THE PERIOD (WHICH IS ALREADY ONGOING IN THE
WEST). VIS SATELLITE IMAGERY SHOWS THE CU FIELD BLOSSOMING AFTER
LACKING MUCH OF THE DAY AS SFC HEATING IS BREAKING A WEAK CAP IN
PLACE NEAR H85 DUE TO LIGHT S-SWRLY FLOW AT THAT LEVEL. TSTMS ALSO
DEVELOPING RAPIDLY WITHIN THE MOISTURE CONVERGENT AREA ACROSS
COASTAL PLAINS AND RIO GRANDE PLAINS/BRUSH COUNTRY...ALONG A WEAK
FRONT/OLD OUTFLOW OVER THE NRN HILL COUNTRY AND WEST OVER THE
MEXICAN MOUNTAINS. THINK RUC HAS RIGHT IDEA SHOWING DECENT QPF IN
WRN ZONES AS STORMS CONVERGE IN THIS REGION AIDED BY INCREASED
MOISTURE CONVERGENCE AS THE SEA BREEZE MOVES WEST. WILL KEEP ONLY
LOW (10-20%) POPS TONIGHT ALONG THE COASTAL BEND...INCREASING TO 40%
IN WRN AREAS. GIVEN HIGH CAPE VALUES THAT HAVE BUILT UP WITH GOOD
HEATING AND SOME DRIER AIR SEEN ABOVE H8 ON CRP 12Z SOUNDING WILL
HAVE TO KEEP AN EYE OUT FOR STRONG DOWNDRAFTS IN STRONGER STORMS OUT
WEST.

STILL A BIG DIFFERENCE IN MODEL POPS GOING INTO FRI. WEAK FRONTAL
ZONE WILL PUSH CLOSE TO NRN AIDED BY OUTFLOWS TONIGHT. AS A RESULT
THE PGRAD WILL DIMINISH SIGNIFICANTLY. AGREE WITH GFS DEPICTION OF
MOISTURE POOL ACROSS NRN COUNTIES W/ LESS MOISTURE TO THE SOUTH AND
WILL FORECAST POPS CLOSER TO HIGHER GUIDANCE TO THE NORTH...BUT LEAN
TOWARDS THE DRIER MAV NUMBERS IN THE SOUTH AND COASTAL BEND. SHOULD
OUTFLOW COME CLOSER TO THE COAST THAN ANTICIPATED...COULD NEED TO
INCREASE POPS ALONG THE COAST. THINK IT WILL TAKE SOME HEATING TO
GENERATE TSTMS...THEREFORE WILL LEAN TOWARDS WARMER HIGH TEMPS...ESP
IN THE SOUTH. LOOKS LIKE SCT TSTMS WILL CONVERGE ON WRN AREAS AGAIN
FRI EVENING WITH ISOLD LINGERING ACTIVITY ELSEWHERE INLAND.

&&

.LONG-TERM (SATURDAY THROUGH THURSDAY)...SUFFICIENTLY HIGH PWATS AND
MODERATE INSTABILITY WILL BE PRESENT THIS WEEKEND. MID/UPPER-LEVEL
RIDGING WILL SERVE AS A SUPPRESSOR TO CONVECTION THOUGH. BOUNDARY
LAYER FORCING ASSOCIATED WITH THE SEA BREEZE BOUNDARY WILL BE THE
STRONGEST ACROSS THE RIO GRANDE PLAINS WHERE THE SUBSIDENCE
INVERSION CAN BE PENETRATED. WILL GRADE POPS FROM CHANCE WEST TO
SLIGHT CHANCE EAST. WEAK TROPOSPHERIC WINDS TRANSLATES TO SLOW STORM
PROPAGATION AND LOCALLY HEAVY RAINFALL. DECOUPLED/MOIST BOUNDARY
LAYER WITHIN A LAND BREEZE ENVIRONMENT SUGGESTS PATCHY FOG LATE
SATURDAY NIGHT/EARLY SUNDAY MORNING. TEMPERATURES CONTINUE TO FAVOR
PERSISTENCE. A WEAK SURFACE CYCLONE LOCATED NEAR THE FLORIDA KEYS
WILL GRADUALLY ADVANCE WEST NEXT WEEK. WILL CONTINUE WITH THE IDEA
OF TREATING IT AS AN OPEN WAVE/WEAK SURFACE CIRCULATION WITH THE
SUBSIDENT/ASCENSION FLANKS TRANSITIONING ACROSS THE CWA/MWA.
EVOLUTIONARY UNCERTAINTY ARGUES MAINTAINING JUST SLIGHT CHANCE POPS
WITH PERSISTENCE TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...

CORPUS CHRISTI  76 94 76  93 74 / 10 20 10 10 05
VICTORIA        76 94 75  93 73 / 20 40 20 20 10
LAREDO          80 99 78 100 77 / 50 30 40 40 40
ALICE           75 97 74  96 72 / 20 30 20 20 20
ROCKPORT        81 91 78  91 76 / 20 20 20 10 05
COTULLA         75 93 76  97 73 / 50 40 30 40 40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

MJG...SHORT-TERM
85...LONG-TERM
Hazardous weather outlook, Jul 29, 5:03 AM CDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
503 AM CDT THU JUL 29 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-301031-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
503 AM CDT THU JUL 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY...MAINLY OVER
THE VICTORIA CROSSROADS AREA AND NORTHERN SECTIONS OF THE COASTAL
BEND.  ALTHOUGH NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME...ONE
OR TWO OF THE STORMS THIS AFTERNOON COULD PRODUCE PEA-SIZED HAIL AND
WIND GUSTS AROUND 50 MPH...MAINLY OVER THE RIO GRANDE PLAINS.  A
CHANCE FOR SHOWERS AND THUNDERSTORMS WILL REMAIN...MAINLY OVER THE
RIO GRANDE PLAINS TONIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES.
ALSO...AFTERNOON HEAT INDICES BETWEEN 105 AND 109 DEGREES CAN BE
EXPECTED OVER INLAND LOCATIONS OF SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE RIO
GRANDE PLAINS AND COASTAL BEND FRIDAY AND MAINLY ACROSS THE EASTERN
COASTAL BEND ON SATURDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS
THE STATE. STORMS THAT DEVELOP WILL LIKELY MOVE VERY SLOWLY...
RESULTING IN ISOLATED HEAVY RAINFALL. ISOLATED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY ALONG THE SEA
BREEZE BOUNDARY. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GW/JM

In the hours before

Special weather statement, Jul 29, 3:35 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
335 PM CDT THU JUL 29 2004

TXZ230-240-292115-
DUVAL-MCMULLEN-
335 PM CDT THU JUL 29 2004

...A STRONG THUNDERSTORM WILL CONTINUE ACROSS NORTHERN DUVAL AND
SOUTHERN MCMULLEN COUNTIES THROUGH 415 PM CDT...

AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTH CENTRAL DUVAL COUNTY...ABOUT
2 MILES NORTH OF SEVEN SISTERS...MOVING NORTHEAST AT 10 MPH.  THIS
THUNDERSTORMS WILL AFFECT RESIDENTS OF SEVEN SISTERS AND LOMA ALTA.

THIS STRONG THUNDERSTORM IS CAPABLE OF PRODUCING SMALL HAIL...WINDS
GUSTING TO 40 TO 50 MPH...FREQUENT LIGHTNING AND HEAVY RAINFALL.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

94/MJ
Special weather statement, Jul 29, 4:21 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
421 PM CDT THU JUL 29 2004

TXZ239-292215-
WEBB-
421 PM CDT THU JUL 29 2004

...A STRONG THUNDERSTORM WILL CONTINUE ACROSS WEST-CENTRAL WEBB
COUNTY THROUGH 515 PM CDT...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST-CENTRAL WEBB COUNTY...ABOUT 15 MILES
NORTH-NORTHWEST OF LAREDO...MOVING NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL MOVE ACROSS INTERSTATE-35.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING SMALL HAIL...WINDS GUSTING
TO 40 TO 50 MPH...FREQUENT LIGHTNING AND HEAVY RAINFALL.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

94/MJ

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.